| CASE REPORT
|Year : 2010 | Volume
| Issue : 4 | Page : 245-246
Diffuse skeletal pain after administration of alendronate
Nihal Ozaras, Aylin Rezvani
Physical Medicine and Rehabilitation Department, Vakif Gureba Training Hospital, Aksaray, Istanbul, Turkey
Background : Osteoporosis is caused by bone resorption in excess of bone formation, and bisphosphonates, are used to inhibit bone resorption. Alendronate, a biphosphonate, is effective for both the treatment and prevention of osteoporosis in postmenopausal women. Side effects are relatively few and prominently gastrointestinal. Musculoskeletal pain may be an important side effect in these patients. We presented a patient admitted to our out-patient clinic with diffuse skeletal pain after three consecutive administration of alendronate.
Conclusion : We conclude that patients with osteoporosis can report pain, and bisphosphonate-related pain should also be considered before ascribing this complaint to osteoporosis.
Physical Medicine and Rehabilitation Department, Vakif Gureba Training Hospital, Aksaray, Istanbul
Source of Support: None, Conflict of Interest: None
[FULL TEXT] [PDF]*